Maine, 2015

Flash Flood in Maine, September 30, 2015

September 30, 2015 · NWS GYX · 1 event in 1 county or zone

A coastal storm dropped 4 to 6 inches of rain in a short period of time. This caused Currier Brook to rise rapidly, overwhelming a box culvert which carried the brook under Skowhegan Plaza.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$300,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

A coastal storm dropped 4 to 6 inches of rain in a short period of time. This caused Currier Brook to rise rapidly, overwhelming a box culvert which carried the brook under Skowhegan Plaza. The fast-flowing water destroyed the parking lot and adjoining roadway.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Sep 30, 12:02 PM EST, 1 hour 58 minutes earlier.

Area forecast discussion, Sep 30, 12:02 PM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
102 PM EDT WED SEP 30 2015

.SYNOPSIS...
LOW PRESSURE MOVING NORTHEASTWARD ALONG A STALLED FRONTAL BOUNDARY
WILL BRING HEAVY RAINFALL TODAY... ESPECIALLY THROUGH EARLY
AFTERNOON. HIGH PRESSURE WILL GRADUALLY BUILD INTO NORTHERN NEW
ENGLAND TONIGHT THROUGH SATURDAY AND SHOULD BRING DRIER WEATHER TO
THE REGION. WHAT HAPPENS LATER IN THE WEEKEND INTO EARLY NEXT WEEK
WILL DEPEND ON WHERE JOAQUIN TRACKS... WITH THE POTENTIAL FOR MORE
HEAVY RAINFALL FOR THE AREA. HOWEVER... IT IS ALSO POSSIBLE THAT
THE STORM GOES OUT TO SEA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
.UPDATE...
MESOLOW NOW LOCATED NEAR PORTSMOUTH AND WILL BE MOVING INTO THE
GULF OF MAINE SHORTLY. A FRONT WAS LOCATED JUST ALONG THE COAST
AND THIS HAD TURNED THE WINDS NORTHERLY FOR MOST INLAND AREAS WITH
SOME LOCATIONS HAVING MORE OF AN EASTERLY OR SOUTHERLY FETCH ALONG
PORTIONS OF THE COAST. THE HEAVIEST RAINFALL /SOME IN EXCESS OF
2" AN HOUR/ HAS BEEN ASSOCIATED WITH CONVECTIVE ELEMENTS AND
COOLING CLOUD TOPS. FLASH FLOODING WITH CARS FLOATING IN SEVERAL
FEET OF WATER HAS BEEN WIDESPREAD IN PORTLAND AND ENVIRONS.

AS DRY SW AIR MOVES IN AND ERODES THE PRECIPITATION SHIELD OVER
SOUTHERN NH AND SW MAINE...THE HEAVIER RAIN IS SHUNTED INTO CENTRAL
MAINE. SHOWERS ARE MOVING FASTER NOW THAT A SHORT WAVE TROUGH HAS
MOVED INTO THE PA/NY STATE REGION.

ADJUSTED POPS AS WELL AS TEMPERATURES AND WINDS FOR THIS UPDATE.
WE ARE STILL EXPECTING COASTAL FLOODING DURING THIS AFTERNOON'S
HIGH TIDE WHICH OCCURS AROUND 1 PM /NOW/. SEE BELOW OF THE COASTAL
FLOOD STATEMENT FOR DETAILS.

&&

PREVIOUS DISCUSSION...
ADJUSTED POPS AS THE BACK EDGE OF THE PRECIPITATION SHIELD IS
NOTED ON IR AND VISIBLE SATELLITE. AS DRIER AIRS PUNCHES IN FROM
THE SW SHOWERS WILL DISSIPATE THROUGH THE AFTERNOON AND EVENING
WITH SHOWERS LINGERING LONGEST OVER THE MIDCOAST AND THE
CARRABASSETT VALLEY AS THE COLD FRONT IS PUSHED EAST AND SOUTH. I
ADDED THUNDER FOR SOME INSTABILITY THAT DEVELOPS THIS AFTERNOON
ONCE THE DRY SLOT CROSSES SOUTHERN NH AND PORTIONS OF SOUTHERN
MAINE. NOT EXPECTING MUCH BUT PERHAPS A COUPLE RUMBLES OF THUNDER.
ELSEWHERE HAVE ADDED FOG SINCE IT WILL BE PREVALENT MOST OF THE
DAY BEFORE LOW LEVEL MOISTURE IS SCOURED OUT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
ANY LINGERING SHOWERS SHOULD END THIS EVENING AS STRENGTHENING
NORTHERLY FLOW ADVECTS DRIER AIR INTO THE REGION. IT'LL BE
NOTICEABLY COOLER WITH LOWS MAINLY IN THE 40S. ON THURSDAY...A FEW
MID AND HIGH CLOUDS NEAR THE COAST AS THE FRONT STALLS OFFSHORE.
OTHERWISE...A MOSTLY SUNNY AND BREEZY DAY AS HIGH PRESSURE OVER
EASTERN CANADA NOSES INTO THE REGION. IT'LL BE A COOL START TO
OCTOBER...ESPECIALLY AFTER THE EXTENDED PERIOD OF WARM DRY WEATHER
IN SEPTEMBER...WITH HIGH TEMPERATURES IN THE 50S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THE TRENDS IN DETERMINISTIC AND ENSEMBLE FORECASTS HAVE BEEN FOR
DRIER WEATHER THURSDAY NIGHT THROUGH MUCH OF THE WEEKEND ACROSS
MAINE AND NEW HAMPSHIRE AS LARGE SPRAWLING HIGH PRESSURE MOVES IN
FROM THE NORTH. STILL KEPT CHANCE POPS ACROSS SOUTHERNMOST AND
COASTAL ZONES DURING THIS TIME AS LINGERING PRECIPITATION WITH
STALLED FRONTAL BOUNDARY TO OUR SOUTH MAY MEANDER IN FROM TIME TO
TIME. OTHERWISE...IT LOOKS DRY AND COOL UP NORTH...BUT MOSTLY
CLOUDY AT TIMES DUE TO MID AND HIGH LEVEL MOISTURE.

THE LATE WEEKEND INTO EARLY NEXT WEEK FORECAST REMAINS HIGHLY
UNCERTAIN DUE TO THE UNCERTAIN TRACK OF JOAQUIN. A LOT OF MODEL
SPREAD EXISTS WITH THE TRACK OF JOAQUIN...WITH SOME MODELS TAKING
IT INTO THE MID ATLANTIC STATES...AND THE ECMWF CONTINUING TO
EJECT IT NORTHEASTWARD AND OUT TO SEA. IF IT WERE TO TAKE THE
WESTERN TRACK...WE COULD SEE ANOTHER BOUT OF HEAVY RAIN HERE. FOR
NOW...HAVE CHANCE POPS EARLY NEXT WEEK...BUT CONFIDENCE IS VERY
LOW.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM...MVFR WITH LCL IFR TODAY IN RAIN AND FOG...THEN
IMPROVING TO VFR TONIGHT WITH SCT MVFR 06-12Z THU IN VALLEY
STRATUS AND FOG. VFR THU WITH N WINDS GUSTING TO 25 KT.

LONG TERM...MAINLY VFR EXPECTED THURSDAY NIGHT THROUGH SUNDAY AS
HIGH PRESSURE MOVES IN FROM THE NORTH. HOWEVER...KMHT...KPSM...AND
POSSIBLY KPWM MAY DEAL WITH MVFR CONDITIONS FROM TIME TO TIME IN
SHOWERS.

&&

.MARINE...
SHORT TERM...SOUTHERLY WINDS WILL INCREASE TO GALE FORCE
TODAY...WITH SMALL CRAFT IN THE BAYS...AS LOW PRESSURE MOVES
ALONG THE MAINE COAST. IN THE WAKE OF THE EXITING COASTAL LOW...A
STRONG NORTH TO NORTHEAST FLOW WILL GENERATE GALE FORCE WINDS INTO
TONIGHT.

LONG TERM...SCA SEAS AND WINDS WILL BE LIKELY AT TIMES THURSDAY
NIGHT THROUGH THE WEEKEND. THE TRACK OF JOAQUIN COMPLICATES THINGS
A LITTLE FOR LATE WEEKEND AND EARLY NEXT WEEK...THEREFORE
CONFIDENCE IN WINDS AND SEAS THEN IS LOW.

&&

.HYDROLOGY...
HIGH PWATS WITH VALUES APPROACHING FOUR STANDARD DEVIATIONS ABOVE
NORMAL AND THE SLOW-MOVING FRONTAL BOUNDARY INDICATE WIDESPREAD
HEAVY RAIN FOR THE AREA INTO AT LEAST EARLY THIS AFTERNOON. WHILE
WE'VE BEEN DRY OF LATE...SMALLER RIVERS WILL HAVE THE POTENTIAL TO
REACH BANKFULL BY LATE TODAY GIVEN FORECAST RAINFALL...WITH SOME
POTENTIAL FOR LOCALIZED URBAN AND DRAINAGE FLOODING AS WELL. A
FLOOD WATCH REMAINS IN EFFECT FOR THE REGION FOR 3 TO 5 INCHES OF
RAIN...WITH LOCALLY HIGHER AMOUNTS POSSIBLE TODAY.

&&

.TIDES/COASTAL FLOODING...
WE SHOULD JUST OVERTOP THE 12.0 MLLW FLOOD STAGE AT PORTLAND AS
WE ARE CURRENTLY RUNNING ~0.6" ABOVE PREDICTED HIGH TIDE. THIS
INCLUDES PORTLAND AND COASTAL AREAS TO THE SOUTHWEST. AREAS TO THE
WEST INCLUDING WISCASSET AND ROCKLAND SHOULD ALSO SEE MINOR
FLOODING ON COASTAL ROADS AS BAR HARBOR'S HIGH TIDE IS ABOVE
SPLASHOVER GUIDANCE AS WELL.

ASTRONOMICAL TIDES WILL BE RUNNING HIGH ALL WEEK PEAKING AT A
PREDICTED 11.6 FT MLLW THIS AFTERNOON AT PORTLAND. WITH A
PERSISTENT SOUTHEAST FLOW THAT BECOMES NORTH BY TONIGHT...THE
COMBINATION OF A SURGE AND HIGH SEAS MAY CREATE MINOR FLOODING AND
BEACH EROSION AROUND THE TIME OF HIGH TIDES.

NART WAVE RUN-UP MATRICES ALSO INDICATING BEACH EROSION FORECAST
AT ALL OF OUR "HOT SPOT" VULNERABLE SITES. WILL CONTINUE TO
MONITOR TRENDS FOR WAVE AND WATER LEVEL CONDITIONS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH THURSDAY MORNING FOR MEZ007>009-012>014-
     018>028.
     COASTAL FLOOD WARNING UNTIL 3 PM EDT THIS AFTERNOON FOR MEZ023-
     024.
     COASTAL FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR MEZ023-024.
NH...FLOOD WATCH THROUGH THURSDAY MORNING FOR NHZ001>015.
     COASTAL FLOOD WARNING UNTIL 3 PM EDT THIS AFTERNOON FOR NHZ014.
     COASTAL FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR NHZ014.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR ANZ151-153.
     GALE WARNING UNTIL 8 AM EDT THURSDAY FOR ANZ150-152-154.

&&

UPDATE...HANES
SCHWIBS/EKSTER
Hazardous weather outlook, Sep 30, 2:06 AM EST, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
306 AM EDT WED SEP 30 2015

MEZ025>028-010715-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
306 AM EDT WED SEP 30 2015

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ023-024-NHZ014-010715-
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
306 AM EDT WED SEP 30 2015

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...
...COASTAL FLOOD WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH
THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ007>009-012>014-018>022-NHZ001>013-015-010715-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH NH-
306 AM EDT WED SEP 30 2015

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ151-153-010715-
PENOBSCOT BAY-CASCO BAY-
306 AM EDT WED SEP 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150-152-154-010715-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
306 AM EDT WED SEP 30 2015

...GALE WARNING IN EFFECT UNTIL 8 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE
ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT
CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM
STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Sep 30, 10:43 AM EST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1143 AM EDT WED SEP 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLOOD            GORHAM                  43.68N  70.44W
09/30/2015                   CUMBERLAND         ME   LAW ENFORCEMENT

            MULTIPLE ROADS FLOODED IN GORHAM WITH WATER OVER
            RT35... SPILLER ROAD... NEW PORTLAND ROAD... WESTCOTT
            ROAD ARE FEW OF THE ONES REPORTED

&&

EVENT NUMBER GYX1500306

MPK
Special weather statement, Sep 30, 10:47 AM EST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1147 AM EDT WED SEP 30 2015

MEZ007>009-012>014-018>028-NHZ001>015-010000-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK...
NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON...AUBURN...
LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY...
BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND...
SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...
WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST...
LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON...
NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...
OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD...
HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...JAFFREY...
KEENE...MANCHESTER...NASHUA...SALEM...DERRY...EXETER...
PORTSMOUTH...HAMPTON...PETERBOROUGH...WEARE
1147 AM EDT WED SEP 30 2015

THE DRESDEN NWR TRANSMITTER AT BLINN HILL...HAS LOST POWER DUE TO
A DOWNED TREE. TECHNICIANS ARE EN ROUTE AND THE TRANSMITTER WILL
BE REPAIRED AS SOON AS POSSIBLE.
Local storm report, Sep 30, 10:48 AM EST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1148 AM EDT WED SEP 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 AM     FLASH FLOOD      PORTLAND                43.66N  70.26W
09/30/2015                   CUMBERLAND         ME   BROADCAST MEDIA

            FLOODING ON MARGINAL WAY AND DAY CARE CENTER ON FOREST
            AVENUE FLOODED AND HAS BEEN CLOSED/EVACUATED.

&&

EVENT NUMBER GYX1500307

MPK
Local storm report, Sep 30, 11:27 AM EST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1227 PM EDT WED SEP 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 PM     FLOOD            LEWISTON                44.10N  70.22W
09/30/2015                   ANDROSCOGGIN       ME   DEPT OF HIGHWAYS

            SEVERAL ROADS REPORTED FLOODED WITH ABOUT 6 OF WATER ON
            THEM...NO ROADS ARE CLOSED AT THIS TIME BUT A FEW SPOTS
            DOWN TO ONE LANE DUE TO POOR DRAINAGE.

&&

EVENT NUMBER GYX1500308

MPK
Local storm report, Sep 30, 12:38 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
138 PM EDT WED SEP 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     FLOOD            DURHAM                  43.97N  70.12W
09/30/2015                   ANDROSCOGGIN       ME   NWS EMPLOYEE

            LISBON FALLS BRIDGE ON RT9 IS CLOSED DUE TO WATER
            RUNNING DOWN HILL AT CONSTRUCTION SITE...WATER ALSO
            RUNNING OVER THE SOPER ROAD IN SEVERAL LOCATIONS AND
            WATER IS ALSO OVER RT125

&&

EVENT NUMBER GYX1500309

MPK

The radar

The Portland,ME radar (KGYX), 106 km away, was scanning. The volume nearest the first event began at 18:59 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Somerset

When
September 30, 2:00 PM EST to 4:00 PM EST
Where
Somerset County, 0.49 mi SSE of Skowhegan to 0.47 mi SSE of Skowhegan
Cause
Heavy Rain
Property damage
$300,000
Reported by
Emergency Manager
Coordinates
44.763, -69.718

A coastal storm dropped 4 to 6 inches of rain in a short period of time. This caused Currier Brook to rise rapidly, overwhelming a box culvert which carried the brook under Skowhegan Plaza. The fast-flowing water destroyed the parking lot and adjoining roadway.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2015Every state in 2015This day in weather historyWarnings in Maine, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602162.